Alert archive / Indiana / River Flood Advisories in 2021

River Flood Advisory 4, NWS Wilmington, OH

July 17, 2021Dearborn County, Franklin County, Indiana; Hamilton County, Ohio

NWS Wilmington, OH issued this river flood advisory at Jul 17, 2021, 5:49 AM EDT for Dearborn County, Franklin County, Indiana; Hamilton County, Ohio. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 5:49 AM EDT (09:49 UTC)
Expired
Jul 17, 2021, 8:43 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Franklin County, IN, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whitewater River at Brookville (BRKI3).

Action stage
14 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03276500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

391 
WGUS81 KILN 170949
FLSILN

Flood Advisory
National Weather Service Wilmington OH
549 AM EDT Sat Jul 17 2021

...The National Weather Service in Wilmington has issued a Flood 
Advisory for the following rivers...

  Whitewater River at Brookville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


INC029-047-OHC061-172200-
/O.NEW.KILN.FL.Y.0004.210717T0949Z-210718T0600Z/
/BRKI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
549 AM EDT Sat Jul 17 2021

The National Weather Service in Wilmington has issued a

* Flood Advisory for
  the Whitewater River at Brookville.
* From early this morning to early Sunday morning.
* At 4:45 AM EDT Saturday the stage was 11.7 feet.
* Action stage is 14.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 14.4 feet 
  this afternoon.
* Impact...At 14.0 feet, Campground and recreational areas flood in 
  the Cedar Grove and New Trenton areas in southern Franklin County.


&&

LAT...LON 3944 8503 3944 8497 3927 8477 3917 8478
      3917 8480 3937 8502

$$

Clark
1 follow-up statement
506 
WGUS81 KILN 171243
FLSILN

Flood Advisory
National Weather Service Wilmington OH
843 AM EDT Sat Jul 17 2021

...The Flood Advisory is cancelled for the following rivers...

  Whitewater River at Brookville.

INC029-047-OHC061-171345-
/O.CAN.KILN.FL.Y.0004.000000T0000Z-210717T1243Z/
/BRKI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 AM EDT Sat Jul 17 2021

...The Flood Advisory for the Whitewater River at Brookville has 
been cancelled...

The Flood Advisory is cancelled for
  the Whitewater River at Brookville.
* At 7:45 AM EDT Saturday the stage was 11.7 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 4.4 feet Thursday 
  morning.


&&

LAT...LON 3944 8503 3944 8497 3927 8477 3917 8478
      3917 8480 3937 8502

$$

McGinnis

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Jul 17, 4:43 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 17, 4:43 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
443 AM EDT Sat Jul 17 2021

.SYNOPSIS...
Humid conditions will remain over the region through this
weekend. Showers and thunderstorms chances will decrease from
north to south as a slow moving front sags southeast through
the region today. The front will stall out near Ohio River
on Sunday keeping a chance of showers and thunderstorms in
the forecast.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Lead mid level shortwave trof to track east across Ohio this
morning. Associated surface low to track across Northern Ohio
with sfc cold front hanging up across southern Ohio this
afternoon.

Low level jet associated with the mid level shortwave has
aided the development of widespread showers and thunderstorms
overnight. As the shortwave and favorable forcing shifts east
widespread convection will decrease in coverage early this
morning.

A baggy mid level trof will remain over the area this afternoon
and steep low level lapse rates and moderate instability will
set the stage for scattered shower and thunderstorm development.
Although this activity may contain heavy downpours the flood
chances will diminish with the decrease in coverage of deep
convection. Additional rainfall should be an inch or less today.
Have kept the flash flood watch up with some residual flooding
and ongoing pcpn but depending on trends this may be able to be
cancelled later this morning.

Expect highs in the upper 70s to lower 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Convection will diminish this evening with the loss of heating,
although some lingering showers will remain possible along the
southeast closer to the frontal boundary.

The frontal boundary looks to stall out along or just south of
the Ohio River with weak high pressure building into the Great
Lakes overnight. Low temperatures will range from near 60 far
north where drier air and less clouds are observed to the mid
60s along and south of the Ohio River.

Mid level trof axis to drop south into the Ohio Valley Sunday.
Marginal instability develops across the far south which may
support a few showers or thunderstorms in the aftn but pcpn
chances look more favorable south of ILN/s area. Have limited
any pcpn mention to low pop chance. Expect highs generally
in the lower 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Any diurnal shower activity will dissipate Sunday night. The surface
cold front will continue to slide further south into the lower Ohio
Valley, having much less influence on the ILN CWA to start the work
week.

There is not a consistent signal in long-range models/ensembles for
precipitation on Monday, and in fact, models are starting to trend
drier for our fa during the day. The placement of the cold front to
our south will play a big role in pcpn chances for Monday. With
surface high pressure building in from the upper Plains, locations
north of the Ohio River will have the best odds of staying
completely dry, while south of the River could offer some diurnal
activity. Decided to just keep the forecast dry however based on the
way models are trending, but will be something to keep an eye on
with additional forecast packages. High temperatures on Monday will
climb back into the middle 80s for most locations, and with
dewpoints also in the middle 60s, muggy conditions will continue to
linger.

Tuesday will be very similar to Monday with even better chances for
the entire fa to remain dry as high pressure remains intact and the
cold front sags further south into the Tennessee Valley. By
Wednesday morning however, a weak cold frontal boundary from the
Great Lakes region will sink further south and may provide the next
best chance for shower/storm activity during the day. A lull in the
precip is expected again Wednesday night into Thursday before
another front out of Canada slides further south and provides
increasing pcpn chances for the end of the work week.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Lead mid level shortwave trof to track east across Ohio this
morning. Associated surface low to track across Northern Ohio
with sfc cold front hanging up across southern Ohio this
afternoon.

Low level jet associated with the mid level shortwave was
aiding the development of widespread showers and thunderstorms
early this morning. MVFR conditions in showers and storms will
drop to IFR at times in heavy rain. A period widespread IFR
ceilings is expected to develop toward sunrise into early
morning hours. As the shortwave and favorable forcing shifts
east widespread convection will decrease in coverage. Ceilings
will improve to MVFR by early afternoon and eventually to VFR.

A baggy mid level trof will remain over the area this afternoon
and steep low level lapse rates and moderate instability will
set the stage for scattered shower and thunderstorm development.

Convection will diminish this evening with the loss of heating
and clouds will scatter out late in the forecast period.

.OUTLOOK...Thunderstorms are possible through Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 2 PM EDT this afternoon for OHZ026-034-
     035-042>046-051>056-060>063-070>072-077-078.
KY...Flash Flood Watch until 2 PM EDT this afternoon for KYZ091>093.
IN...Flash Flood Watch until 2 PM EDT this afternoon for INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Clark
AVIATION...AR
Hazardous weather outlook, Jul 17, 4:47 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
447 AM EDT Sat Jul 17 2021

KYZ089-090-094>100-OHZ064-065-073-074-079>082-088-180900-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
447 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

Some storms may contain heavy rain which will lead to the potential
for localized flooding this morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-180900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Boone-Kenton-Campbell-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Butler-
Warren-Clinton-Hamilton-Clermont-
447 AM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 17, 12:46 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1246 AM EDT SAT JUL 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     FLORENCE                38.78N 84.92W
07/16/2021                   SWITZERLAND        IN   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR FLORENCE. ONE DOWN ON ST RT 156
            AND ONE DOWN ON BEATTY RIDGE RD. TIME ESTIMATED FROM
            RADAR.

&&

MEC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:25 PM EDTAreal Flood AdvisoryILNDearborn, Franklin, Ripley3 hr
Jul 16, 8:46 PM EDTAreal Flood AdvisoryILNFranklin, Union3 hr
Jul 16, 9:01 PM EDTFlash Flood WarningILNDearborn, Franklin, Ripley2 hr
Jul 16, 9:32 PM EDTAreal Flood AdvisoryILNRipley2 min
Jul 16, 9:34 PM EDTFlash Flood WarningILNRipley106 min
Jul 16, 10:15 PM EDTSpecial Weather StatementILNOhio, Switzerland30 min
Jul 16, 10:33 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Switzerland3 hr
Jul 16, 11:15 PM EDTAreal Flood WarningILNDearborn, Franklin, Ripley9 hr
Jul 16, 11:30 PM EDTAreal Flood WarningILNUnion9 hr
Jul 17, 12:16 AM EDTAreal Flood AdvisoryILNSwitzerland3 hr
Jul 17, 8:31 AM EDTAreal Flood AdvisoryILNRipley6 hr
Jul 16, 8:54 PM EDTSpecial Weather StatementILNButler36 min
Jul 16, 9:20 PM EDTSpecial Weather StatementILNMontgomery, Warren25 min

Nearby

River Flood Advisories in Indiana, 2021River Flood Advisories in Ohio, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.